Econometrica: Oct 1961, Volume 29, Issue 4

A Unified Statistical Approach to the Index Number Problem

https://doi.org/0012-9682(196110)29:4<591:AUSATT>2.0.CO;2-6
p. 591-601

K. S. Banerjee

A unified statistical approach to index number problems is suggested in this note. Through this approach, it is possible to derive index number formulae evolved on ad hoc considerations on the one hand and, on the other, to work out a condition of equivalence giving the "true index" of cost of living. Besides facilitating studies in the problem of index numbers in general, this approach would afford a practicable generalisation for working out multi-dimensional index number formulae.

Log In To View Full Content

Back